Hepatitis C virus (HCV) infection has been associated with several cutaneous diseases such as lichen planus, porphyria cutanea tarda, chronic pruritus, and cutaneous necrotizing vasculitis (Doutre, Arch Dermatol 135:1401-1403, 1999). The antiviral treatment for chronic HCV with interferon alfa (INF) or peginterferon alfa (PEG-INF) combined with rivabirin also leads to many skin side effects including injection site reaction, generalized skin rashes, pruritus, dry skin, alopecia, and exacerbation of autoimmune processes, particularly psoriasis, lichen planus or vitiligo (Dalekos et al., Eur J Gastroenterol Hepatol 10:933-939, 1998; Sookoian et al., Arch Dermatol 135:1000-1000, 1999). There are case reports of tongue hyperpigmentation during combination therapy of PEG IFN and RBV in chronic hepatitis C both in dark-skined as well as Caucasian. We report the first case of tongue hyperpigmentation associated with PEG-INF-2b plus ribavirin administration in a non-Caucasian patient with genotype 4.
Digestive diseases and sciences
Department of Hepatology, Post Graduate Institute of Medical Education and Research, Chandigarh 160012, India.
Dig Dis Sci. 2012 Mar;57(3):820-1
© Galenicom 1999-2013